# SDR NACA20070003

- Difficulty date: January 31, 2007
- Submitted: February 2, 2007
- Operation: Air carrier
- Aircraft: N43872
- Make and model: Doug DC-6
- Aircraft serial: 533294
- Aircraft time: 37,946 hours
- Engine: Pwa R2800CB3
- Engine time: 2,501 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Failed
- Location: Nr 8 Cylinder
- Part time: 2,501 hours
- Component: Cylinder, Pwa
- Component part number: 404481
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

NR 1 ENGINE BACKFIRED AND WOULD NOT HOLD A LEAN.  ANALYZER PATTERN FOR NR 8 CYLINDER FRONT AND REAR ABNORMAL, SHOWS LOW COMPRESSION.  ENGINE SHUT DOWN.  NR 8 CYLINDER FRONT AND REAR HAD LOW COMPRESSION DUE TO VALVE FAILURE.  FURTHER INSPECTION RESULTED IN THE DISCOVERY OF A FRONT CAM FAILURE INDUCED BY THE VALVE FAILURE.  ENGINE REPLACED.
